Advertisement

Decision problems for cellular automata and their semigroups

  • John Pedersen
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 629)

Abstract

We associate to every one-dimensional cellular automaton a finitely presented semigroup. This semigroup is shown to have solvable word problem if and only if the common descendant problem is solvable for the cellular automaton. Connections with Culik and Yu's classification of cellular automata are investigated.

Keywords

Cellular Automaton Word Problem Infinite Sequence Reduction Sequence Solvable Word Problem 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [AC]
    J. Albert and K. Culik II, A simple universal cellular automaton and its one-way and totalistic version, Complex Systems 1 (1987), 1–16.zbMATHMathSciNetGoogle Scholar
  2. [Bn]
    W.W. Boone, Word problems and recursively enumerable degrees of unsolvability. A first paper on Thue systems., Ann. of Math. (2) 83 (1966), 520–571.zbMATHMathSciNetCrossRefGoogle Scholar
  3. [Bk]
    R. Book, Confluent and other types of Thue systems, J. Assoc. Comp. Mach. 29 (1982), 171–182.zbMATHMathSciNetGoogle Scholar
  4. [CY]
    K. Culik II and S. Yu, Undecidability of CA classification schemes, Complex Systems 2 (1988), 177–190.zbMATHMathSciNetGoogle Scholar
  5. [Sh]
    J. C. Shepherdson, Machine configuration and word problems of given degree of unsolvability, Z. Math. Log. Grund. Math. 11 (1965), 149–175.zbMATHMathSciNetCrossRefGoogle Scholar
  6. [Sm]
    A.R. Smith III, Simple computation universal cellular spaces, J. Assoc. Computing Machinery 18 (1971), 339–353.zbMATHGoogle Scholar
  7. [W]
    S. Wolfram (ed.), “Theory and Applications of Cellular Automata,” World Scientific, Singapore, 1986.zbMATHGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 1992

Authors and Affiliations

  • John Pedersen
    • 1
  1. 1.Department of MathematicsUniversity of South FloridaTampaUSA

Personalised recommendations